MAUDE Adverse Event Report: BIO-RAD LABORATORIES GS HIV COMBO AG/AB EIA

BIO-RAD LABORATORIES GS HIV COMBO AG/AB EIA
Catalog Number 26217
Health Effect - Clinical Code Emotional Changes (1831)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Bio-rad technical support was contacted by (b)(6) hospital on 4/12/2018, to report that on (b)(6) 2018 a patient sample was tested with gs hiv combo ag/ab eia (lot 159mjj-02, exp.06/08/2018), which gave an initial (b)(6).The sample was then repeated on (b)(6) 2018 in duplicate with gs hiv combo ag/ab eia (lot 159mjj-02, exp.06/08/2018); both results were (b)(6).The initial sample was also tested on (b)(6) 2018 on the geenius which showed (b)(6) present, (b)(6) as the final interpretation.The customer reported that the patient was admitted to the psychiatric unit due to her reaction after receiving the initial (b)(6) test results.The customer also reported that the patient is/has been a psychiatric patient.The patient requested a retest, and was redrawn on (b)(6) 2018.The results for the second sample for gs hiv combo ag/ab eia (lot 101njj-02, exp.01/12/2018) gave (b)(6) results.The customer had a third sample collected from the patient on (b)(6) 2018, with a pseudo chain of custody.The results for the third sample for gs hiv combo ag/ab eia (lot 101njj-02, exp.01/12/2018) gave (b)(6) results.Nat testing was performed on the second and third samples collected from the patient, which gave the results of not detected.The customer reported that the patient has been informed that they are (b)(6).The customer performed an investigation to determine if the sample was mislabeled, and was unable to find substantial evidence that the sample was mislabeled.An investigation using serial dilution on gs hiv combo ag/ab eia, geenius hiv-1/2 assay, and hiv-1 western blot, by bio-rad laboratories product support, on the samples provided by the customer was able to determine that the initial sample was more than likely compromised sometime during the sample handling process, and is a (b)(6) result.

Brand Name
GS HIV COMBO AG/AB EIA
Common Device Name
HIV COMBO
Manufacturer (Section D)
BIO-RAD LABORATORIES
6565 185th ave ne
redmond WA 98052
MDR Report Key7504774
Report Number3022521-2018-00002
Device Sequence Number1225031
Product Code MZF
UDI-Device Identifier00847865010658
UDI-Public00847865010658
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
BP100064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2018
Device Catalogue Number26217
Device Lot Number159MJJ-02
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;